Missouri, 2012

Tornadoes and Flash Flooding in Missouri, May 6, 2012

May 6, 2012 · NWS EAX · 35 events in 10 counties and zones

A cold front moved southeast across the area, during the late morning through|evening hours, of May 6, 2012. The front produced scattered thunderstorms, with a|few becoming severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A cold front moved southeast across the area, during the late morning through|evening hours, of May 6, 2012. The front produced scattered thunderstorms, with a|few becoming severe. There were numerous reports of hail, along with two reported|tornadoes, and several reports of damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 6, 5:12 AM CST, 3 hours 33 minutes earlier.

Area forecast discussion, May 6, 5:12 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
612 AM CDT Sun May 6 2012

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

Short Term (Today-Tuesday)...

Main focus for the short term will be on the potential for strong to
severe thunderstorms to develop as a cold front moves through the
region.

Overnight, convection ignited across Nebraska and into southern
Minnesota in the vicinity of a cold front, with additional
thunderstorms developing ahead of the front along the advancing gust
front. Although this front has moved very little during the
overnight hours, it should become more progressive into the morning
hours. Models show this boundary moving into extreme northwest
Missouri by late morning and continuing to track southeastward
across the forecast area through the afternoon and early evening
hours. As a result, precipitation may move into extreme northern
Missouri by later this morning, becoming more widespread through the
afternoon. As seen overnight, convection may form not only along the
cold front but also along any outflow boundaries that may develop
ahead of the advancing front. This activity will be entering a very
unstable atmosphere over the region this afternoon as models
continue to show instability upwards of 4000-5000 J/kg of MUCAPE.
Although 0-6km shear looks to be quite weak -- 25-30 kts, the strong
instability over the region should be enough to help produce strong
to severe thunderstorms and possibly the development of supercells.
Thunderstorm activity is expected to ramp up during the afternoon
hours and persist through the evening as the front exits the region.
The primary severe threats with this activity will be large hail and
damaging winds. However, with the combination of the advancing cold front
and the potential for outflow boundaries to interact with this
front, cannot rule out the possibility that this boundary
interaction could result in a few isolated tornadoes. Additionally,
given the weak wind shear over the region, could also see areas of
localized flooding due to slow moving storms producing heavy
rainfall. This activity is expected to persist through the overnight
hours and still be present across central Missouri Monday morning
before exiting southeast of the forecast area by Monday afternoon.
High pressure will move into the Northern and Central Plains behind
this system, resulting in dry conditions for Tuesday and Tuesday night.

As for temperatures, one more day of above normal conditions in the
80s is expected today as the southerly winds should not start
veering to the northwest until later in the afternoon across
northern Missouri. These northwesterly winds will stay in place
through mid week as the surface high remains focused just west of
the region. As a result, more seasonal conditions are expected
Monday and Tuesday with highs in the lower 70s.

ACH

Medium Range (Wednesday through Saturday)...

Later half of the forecast will arrive with pleasant conditions
prevailing across the Central Plains. A modest Canadian surface high
will be oozing across the Plains States with the help of a shortwave
ridge. This will allow for dry conditions to prevail with
temperatures kicking around a little below to a little above normal
for Wednesday and Thursday respectively. Questions on the forecast
quickly center of Friday and Saturday as a shortwave trough will be
sliding east along the Canadian border, with a weak cutoff
circulation kicking out of the Four Corners region across the
Southern Plains. Medium range models have all shifted in the same
direction over the last 24 hours worth of model runs adding some
confidence to the late week forecast.

Models seem to be better resolving the Canadian border trough and
weak Four Corners circulation with the latest runs as output
solutions look less prone to phasing these northern and southern
stream features. This has resulted in the focus for activity looking
like it will split around our section of Kansas and Missouri, as
best dynamics go with the Canadian border trough, and thermodynamics
with the weak circulation kicking out across the Southern Plains.
Convective potential along the front is looking to be limited, so
have clipped POPs a little in the last couple of days of the
forecast, but will continue to carry chance thunderstorm POPs
Friday night into Saturday.

Cutter

&&

.AVIATION...

For the 12Z TAFs...An advancing outflow boundary across southern
Nebraska is pushing into far north Missouri at this hour, and has
been timed into the terminals from 13Z to 14Z. Storms associated with
the outflow boundary are expected to effect the KSTJ terminal, but
likely will have dissipated by the time the outflow reach KMCI,
leaving broken MVFR ceilings wallowing around this morning. Winds
should whip around to the north based on the strength of the outflow
for part of the morning. Otherwise, have timed afternoon convective
initiation around 20Z to 21Z, though confidence is rather low as the
morning outflow boundary, and/or any morning convection, may modify
initiation time. Anticipate many updates to the TAFs today as storm
initiation become more apparent.

Cutter

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, May 6, 4:24 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 AM CDT SUN MAY 6 2012

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071030-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
524 AM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

DURING THE OVERNIGHT HOURS...THUNDERSTORMS DEVELOPED ACROSS EASTERN
NEBRASKA TOWARD NORTHERN IOWA ALONG AN OUTFLOW BOUNDARY SURGING AHEAD
OF A COLD FRONT. THIS ACTIVITY WILL TRACK SOUTHEASTWARD INTO NORTHERN
MISSOURI THIS MORNING...WITH STRONG WINDS AND SMALL HAIL POSSIBLE
WITH THE STRONGEST STORMS.

AN EXTREMELY UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE REGION
TODAY AS THE COLD FRONT ENTERS NORTHWESTERN MISSOURI LATE THIS
MORNING AND TRACKS SOUTHEASTWARD ACROSS THE OUTLOOK AREA THROUGH THE
AFTERNOON AND EARLY EVENING HOURS. THIS FRONT WILL HELP TO TRIGGER
MORE WIDESPREAD STRONG TO SEVERE THUNDERSTORMS DURING THE AFTERNOON
AND EVENING HOURS ACROSS THE ENTIRE OUTLOOK AREA. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL...AND CANNOT RULE OUT THE POTENTIAL FOR AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL LIKELY STILL BE LINGERING ACROSS WEST
CENTRAL TO NORTHEASTERN MISSOURI MONDAY MORNING BEFORE EXITING SOUTHEAST OF THE
OUTLOOK AREA BY EARLY MONDAY AFTERNOON. THE THREAT FOR SEVERE
THUNDERSTORMS FROM THIS LINGERING ACTIVITY IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA
THIS AFTERNOON AND THIS EVENING.

ACH

In the hours before

Special weather statement, May 6, 7:34 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
834 AM CDT SUN MAY 6 2012

MOZ005-006-061400-
HARRISON MO-MERCER MO-
834 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MERCER AND EASTERN
HARRISON COUNTIES UNTIL 900 AM CDT...

AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIDGEWAY...OR 7 MILES NORTHEAST OF
BETHANY...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CAINSVILLE AND MOUNT MORIAH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4038 9366 4026 9386 4035 9399 4051 9380
      4049 9367
TIME...MOT...LOC 1334Z 227DEG 22KT 4033 9388

MJ
Special weather statement, May 6, 8:35 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 AM CDT SUN MAY 6 2012

MOZ022-030-061515-
CALDWELL MO-RAY MO-
935 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAY AND SOUTHERN
CALDWELL COUNTIES UNTIL 1015 AM CDT...

AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF LAWSON...MOVING NORTHEAST AT 10
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  POLO...COWGILL...ELMIRA AND KNOXVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3955 9386 3927 9410 3928 9421 3948 9421
      3959 9411
TIME...MOT...LOC 1436Z 212DEG 8KT 3943 9410

MJ
Special weather statement, May 6, 8:38 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
938 AM CDT SUN MAY 6 2012

MOZ029-061515-
CLAY MO-
938 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 1015 AM CDT...

AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLADSTONE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KEARNEY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 10 AND 28.
  I-435 LOOP FROM MILE MARKERS 41 TO 53.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3942 9450 3940 9427 3918 9448 3918 9459
      3924 9460 3929 9460
TIME...MOT...LOC 1439Z 215DEG 24KT 3926 9451

MJ

The radar

The Pleasant Hill radar (KEAX), 106 km away, was scanning. The volume nearest the first event began at 14:47 UTC.

Open the radar archive at this moment

Event by event

26 hail, 4 thunderstorm wind, 2 tornado, 2 flash flood, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Caldwell

When
May 6, 8:45 AM CST
Where
Caldwell County, 0.69 mi N of Hamilton
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.740, -94.000

Thunderstorm wind gusts were estimated up to 70 mph.

Hail, Jackson

When
May 6, 9:35 AM CST
Where
Jackson County, 1.48 mi NNW of Kansas City
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
39.100, -94.580

Nickel size hail was reported at the Kansas City Zoo.

Hail, Clinton

When
May 6, 11:20 AM CST
Where
Clinton County, 0.87 mi SE of Gower
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.610, -94.590

Hail, De Kalb

When
May 6, 11:39 AM CST
Where
De Kalb County, Stewartsville
Measured
2.75 in hail
Reported by
Fire Department/Rescue
Coordinates
39.750, -94.500

The fire department reported baseball size hail. The report was relayed through the sheriffs department.

Hail, De Kalb

When
May 6, 11:57 AM CST
Where
De Kalb County, 1.27 mi ENE of Maysville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.890, -94.360

Hail, De Kalb

When
May 6, 11:59 AM CST
Where
De Kalb County, 1.27 mi ENE of Maysville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.890, -94.360

Hail, De Kalb

When
May 6, 12:09 PM CST
Where
De Kalb County, 1.06 mi E of Amity
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
39.870, -94.430

Hail, Chariton

When
May 6, 12:35 PM CST
Where
Chariton County, 1.07 mi E of Salisbury
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.420, -92.800

Thunderstorm Wind, Randolph

When
May 6, 1:15 PM CST
Where
Randolph County, 0.53 mi W of Moberly
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.420, -92.440

Thunderstorm wind gusts were estimated up to 60 mph. The wind snapped off a two and a half foot diameter tree. The tree fell against a power pole and brought it and a power line down.

Thunderstorm Wind, Randolph

When
May 6, 1:15 PM CST
Where
Randolph County, 0.87 mi SE of Moberly
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.410, -92.420

Thunderstorm wind gusts were estimated up to 65 mph. Three inch tree limbs were reported down.

Thunderstorm Wind, Randolph

When
May 6, 1:20 PM CST
Where
Randolph County, 0.53 mi W of Moberly
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
39.420, -92.440

The Moberly AWOS measured a 58 mph wind gust.

Hail, Clinton

When
May 6, 3:13 PM CST
Where
Clinton County, 2.81 mi S of Gower
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.580, -94.590

Hail, Clinton

When
May 6, 3:38 PM CST
Where
Clinton County, 2.54 mi WSW of Perrin
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
39.650, -94.460

Hail, Cass

When
May 6, 3:47 PM CST
Where
Cass County, Raymore
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
38.800, -94.450

Hail, Cass

When
May 6, 4:03 PM CST
Where
Cass County, 1.38 mi S of Belton
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.800, -94.530

Tornado, Cass

When
May 6, 4:15 PM CST to 4:16 PM CST
Where
Cass County, 0.97 mi SE of Harrelson to 1.09 mi SE of Harrelson
Rating
EF0
Path length
0.19 mi
Path width
25 yd
Reported by
NWS Employee
Coordinates
38.769, -94.490

A brief EF0 tornado touchdown was observed at 1615CST, about a mile south of Raymore and just east of Highway 71. It barely moved east and lifted at 1616CST. |No damage was observed.

Hail, Cass

When
May 6, 4:17 PM CST
Where
Cass County, 0.54 mi E of Peculiar
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.720, -94.460

Tornado, Cass

When
May 6, 4:17 PM CST to 4:18 PM CST
Where
Cass County, 0.69 mi S of Raymore
Rating
EF0
Path length
0.05 mi
Path width
25 yd
Reported by
Law Enforcement
Coordinates
38.790, -94.450

A brief EF0 tornado touchdown was observed at 1717CST, in an open field near 195th Street and Old School Road. The tornado barely moved east and lifted at 1718CST. No damage was observed.

Hail, Jackson

When
May 6, 4:20 PM CST
Where
Jackson County, 0.87 mi SE of Raytown
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.010, -94.470

Hail, Cass

When
May 6, 4:31 PM CST
Where
Cass County, Raymore
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.800, -94.450

Hail, Jackson

When
May 6, 4:36 PM CST
Where
Jackson County, 0.87 mi SE of Fairmont
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.090, -94.420

The hail was reported at Interstate 70 and Noland Road.

Hail, Cass

When
May 6, 4:40 PM CST
Where
Cass County, 2 mi SW of Lake Winnebago
Measured
1.25 in hail
Reported by
Public
Coordinates
38.800, -94.296

Hail, Cass

When
May 6, 4:41 PM CST
Where
Cass County, Raymore
Measured
1 in hail
Reported by
NWS Employee
Coordinates
38.800, -94.450

Hail, Jackson

When
May 6, 4:48 PM CST
Where
Jackson County, 0.54 mi E of Greenwood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.850, -94.340

Hail, Jackson

When
May 6, 4:50 PM CST
Where
Jackson County, 0.69 mi S of Lees Summit
Measured
0.75 in hail
Reported by
State Official
Coordinates
38.910, -94.380

The hail was reported at the intersection of Interstate 470 and Highway 50.

Hail, Cass

When
May 6, 4:55 PM CST
Where
Cass County, 2.27 mi WNW of Austin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.510, -94.340

Flash Flood, Cass

When
May 6, 5:15 PM CST to 11:15 PM CST
Where
Cass County, 1.38 mi N of Pleasant Hill to 1.79 mi N of Pleasant Hill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.800, -94.270

All streets were reported impassable in downtown Pleasant Hill.

Hail, Cass

When
May 6, 5:16 PM CST
Where
Cass County, 0.69 mi N of Pleasant Hill
Measured
0.75 in hail
Reported by
Official NWS Observations
Coordinates
38.790, -94.270

Hail, Cass

When
May 6, 5:21 PM CST
Where
Cass County, 1.75 mi NW of Gowdy
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.800, -94.320

Hail, Cass

When
May 6, 5:45 PM CST
Where
Cass County, 1.75 mi SE of Huber
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.660, -94.310

Flash Flood, Jackson

When
May 6, 5:45 PM CST
Where
Jackson County, 1.75 mi NW of Greenwood to 2.31 mi NW of Greenwood
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.870, -94.370

Two inches of rain fell in 45 minutes and was reported by retired NWS employee. Several streets were flooded and impassable.

Hail, Gentry

When
May 6, 5:50 PM CST
Where
Gentry County, Albany
Measured
0.75 in hail
Reported by
State Official
Coordinates
40.250, -94.330

Heavy Rain, Cass

When
May 6, 6:00 PM CST
Where
Cass County, 0.69 mi N of Pleasant Hill
Reported by
Official NWS Observations
Coordinates
38.790, -94.270

The National Weather Service Office in Pleasant Hill, measured 3.20 inches of rain since 7 AM CDT.

Hail, Macon

When
May 6, 9:02 PM CST
Where
Macon County, 0.69 mi N of Macon Arpt
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
39.740, -92.470

Hail, Johnson

When
May 6, 11:19 PM CST
Where
Johnson County, 0.88 mi NE of Cornelia
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.660, -93.740

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2012Every state in 2012This day in weather historyThe tornado archive for Missouri, 2012Warnings in Missouri, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 371476, 371446, 371448, 371447, 371450, 371449, 371451, 371452, 371455, 371477, 371478, 371453, 371454, 371456, 371457, 377985, 371460, 371645, 371461, 371462, 371463, 377982, 371465, 371466, 371467, 371468, 371445, 371469, 371470, 371472, 377979, 371471, 371473, 371474, 371475.